MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION SEASPINE SPACER SYSTEM - HOLLYWOOD NANOMETALENE; HOLLYWOOD VI NM IMPLANT, 11X27X14,8 DEG, STERILE

SEASPINE ORTHOPEDICS CORPORATION SEASPINE SPACER SYSTEM - HOLLYWOOD NANOMETALENE; HOLLYWOOD VI NM IMPLANT, 11X27X14,8 DEG, STERILE
Model Number 34-8114-S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient injury and clinical circumstances did not warrant medical intervention; the surgery was completed successfully with an alternative implant.The suspect medical device was returned for analysis.Visual inspection confirmed the proximal end of the implant was sheared at various angles at the extrusions where the inserter mate with the implant, indicating the cause of the fracture is due to mechanical failure under shear stress upon insertion.Review of labeling: possible adverse events.Bending, disassembly or fracture of implant and components.
 
Event or Problem Description
A patient underwent spinal surgery on (b)(6) 2021 consisting of seaspine's hollywood nanometalene interbody system.It was reported that the interbody fractured during insertion and the cage turned and became stuck in the disc space.The surgeon was able to recover the implant; however, the reporter was not able to confirm that all fragments were retrieved.

Brand Name
SEASPINE SPACER SYSTEM - HOLLYWOOD NANOMETALENE
Common Device Name
HOLLYWOOD VI NM IMPLANT, 11X27X14,8 DEG, STERILE
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
MDR Report Key11943784
Report Number3012120772-2021-00051
Device Sequence Number17248394
Product Code MAX
UDI-Device Identifier00889981034835
UDI-Public00889981034835
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201193
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number34-8114-S
Device Catalogue Number34-8114-S
Device Lot NumberSM010A-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date06/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;